MAUDE Adverse Event Report: DEPUY SPINE INC RATCHETING ADAPTER, CANNULATED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC RATCHETING ADAPTER, CANNULATED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 286710490
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in colombia as follows: it was reported on (b)(6) 2023, that the ratcheting pieces arrived disassembled and badly coupled.Final tightener: the recesses of the screwdriver are oversized to the internal screw, so they did not fit enough to make the final adjustment.The system was closed without the use of the torque.The 3 pieces are marked with a red tape on the equipment for return.The surgery was finished without inconveniences or affectation to the patient.This report is for one (1) ratcheting adapter, cannulated this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6 the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that ratcheting adapter, cannulated was found the weld broken and the device was moved from his original position.The devices arrived assemble in different place from his original position.The allegation of misassemble cannot be confirmed.No other defect was identify.A dimensional inspection for the ratcheting adapter, cannulated was not performed as it is not applicable to the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the ratcheting adapter, cannulated would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed 2867-10-490 rev.C (current) / (manufactured).Dimensional inspection: n/a.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RATCHETING ADAPTER, CANNULATED
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18012071
Report Number1526439-2023-02134
Device Sequence Number12591154
Product Code LXH
UDI-Device Identifier10705034213880
UDI-Public(01)10705034213880
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286710490
Device Lot NumberKM855888
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2023
Initial Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
X25 FINAL TIGHTENER.; X25 FINAL TIGHTENER.
Patient SexUnknown